Alert archive / Oregon / Wind Advisories in 2009
Wind Advisory 1, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Jan 1, 2009, 2:27 AM PST for Klamath County, Lake County, Oregon. It took effect at Jan 1, 2009, 1:00 PM PST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2009, 2:27 AM PST (10:27 UTC)
- In effect from
- Jan 1, 2009, 1:00 PM PST
- Expired
- Jan 2, 2009, 7:00 AM PST
- In force
- 18 hr
- Issued by
- NWS Medford, OR
Counties Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 158 km from the middle of the area, began a volume at 10:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 10.5 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 626 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMFR 011027 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 227 AM PST THU JAN 1 2009 ORZ029>031-012300- /O.NEW.KMFR.WI.Y.0001.090101T2100Z-090102T1200Z/ KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...ALTAMONT...KLAMATH FALLS...BEATTY... BLY...CHEMULT...CRESCENT...GILCHRIST...SPRAGUE RIVER...LAKEVIEW 227 AM PST THU JAN 1 2009 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM PST FRIDAY. SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL DEVELOP ACROSS MUCH OF KLAMATH AND LAKE COUNTIES THIS AFTERNOON. STRONG AND GUSTY WINDS WILL CONTINUE THROUGH TONIGHT AS A STRONG COLD FRONT APPROACHES THE AREA. ANYONE PLANNING TO TRAVEL ALONG HIGHWAY 31 BETWEEN PAISLEY AND SUMMER LAKE SHOULD BE PREPARED FOR SUDDEN WIND GUSTS EXCEEDING 50 MPH AT TIMES. A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ORZ021-022-012300- /O.CON.KMFR.HW.A.0008.090102T0000Z-090102T1200Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 227 AM PST THU JAN 1 2009 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS AFTERNOON THROUGH LATE TONIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM THIS AFTERNOON THROUGH LATE TONIGHT. A STRONG COLD FRONT WILL APPROACH THE COAST THIS EVENING. SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE IN ADVANCE OF THE COLD FRONT TONIGHT. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ RH
6 follow-up statements
000 WWUS76 KMFR 011727 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 927 AM PST THU JAN 1 2009 ORZ021-022-020015- /O.UPG.KMFR.HW.A.0008.090102T0000Z-090102T1200Z/ /O.NEW.KMFR.HW.W.0001.090102T0000Z-090102T1100Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 927 AM PST THU JAN 1 2009 ...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM PST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A STRONG COLD FRONT WILL APPROACH THE COAST LATE THIS AFTERNOON WITH SOUTH WINDS OF 25 TO 40 MPH AND GUSTS TO 60 MPH. WINDS WILL INCREASE AND BE STRONGEST AFTER 10 PM PST THIS EVENING WITH WINDS OF 30 TO 45 MPH AND GUSTS TO 65 MPH EXPECTED. WINDS WILL DIMINISH AFTER 3 AM PST BEHIND THE FRONT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ ORZ029>031-020015- /O.CON.KMFR.WI.Y.0001.090101T2100Z-090102T1200Z/ KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...ALTAMONT...KLAMATH FALLS...BEATTY... BLY...CHEMULT...CRESCENT...GILCHRIST...SPRAGUE RIVER...LAKEVIEW 927 AM PST THU JAN 1 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM PST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM PST FRIDAY. SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL DEVELOP ACROSS MUCH OF KLAMATH AND LAKE COUNTIES THIS AFTERNOON. STRONG AND GUSTY WINDS WILL CONTINUE THROUGH TONIGHT AS A STRONG COLD FRONT APPROACHES THE AREA. ANYONE PLANNING TO TRAVEL ALONG HIGHWAY 31 BETWEEN PAISLEY AND SUMMER LAKE SHOULD BE PREPARED FOR SUDDEN WIND GUSTS EXCEEDING 50 MPH AT TIMES. A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ DW
000 WWUS76 KMFR 012322 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 322 PM PST THU JAN 1 2009 ORZ021-022-020730- /O.EXT.KMFR.HW.W.0001.090102T0000Z-090102T1200Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 322 PM PST THU JAN 1 2009 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 4 AM PST FRIDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 4 AM PST FRIDAY. A STRONG COLD FRONT APPROACHING THE COAST IS PRODUCING SOUTH WINDS OF 25 TO 40 MPH AND GUSTS TO 60 MPH. WINDS WILL INCREASE AND BE STRONGEST AFTER 10 PM PST THIS EVENING WITH WINDS OF 30 TO 45 MPH AND GUSTS TO 70 MPH EXPECTED. WINDS WILL DIMINISH AFTER 4 AM PST BEHIND THE FRONT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ ORZ029>031-020730- /O.CON.KMFR.WI.Y.0001.000000T0000Z-090102T1200Z/ KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...ALTAMONT...KLAMATH FALLS...BEATTY... BLY...CHEMULT...CRESCENT...GILCHRIST...SPRAGUE RIVER...LAKEVIEW 322 PM PST THU JAN 1 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY. SOUTHERLY WINDS LATE THIS AFTERNOON ARE 10 TO 20 MPH WITH GUSTS TO 35 MPH ACROSS SOUTH CENTRAL OREGON EXCEPT 20 TO 30 MPH WITH GUSTS TO 45 MPH ACROSS MUCH OF NORTHERN AND CENTRAL LAKE COUNTY. WINDS WILL REACH A PEAK OF 20 TO 35 MPH WITH GUSTS TO 55 MPH BETWEEN MIDNIGHT AND 4 AM PST FRIDAY AS A STRONG COLD FRONT MOVES THROUGH THE AREA. ANYONE PLANNING TO TRAVEL ALONG HIGHWAY 31 BETWEEN PAISLEY AND SUMMER LAKE SHOULD BE PREPARED FOR SUDDEN WIND GUSTS EXCEEDING 50 MPH AT TIMES. A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ DW
000 WWUS76 KMFR 020653 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1053 PM PST THU JAN 1 2009 ORZ021-022-021200- /O.CON.KMFR.HW.W.0001.000000T0000Z-090102T1200Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 1053 PM PST THU JAN 1 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY. A STRONG COLD FRONT APPROACHING THE COAST IS PRODUCING SOUTH WINDS OF 25 TO 40 MPH AND GUSTS TO 60 MPH. WINDS WILL INCREASE AND BE STRONGEST AFTER 10 PM PST THIS EVENING WITH WINDS OF 30 TO 45 MPH AND GUSTS TO 70 MPH EXPECTED. WINDS WILL DIMINISH AFTER 4 AM PST BEHIND THE FRONT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ ORZ029>031-021200- /O.CON.KMFR.WI.Y.0001.000000T0000Z-090102T1200Z/ KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...ALTAMONT...KLAMATH FALLS...BEATTY... BLY...CHEMULT...CRESCENT...GILCHRIST...SPRAGUE RIVER...LAKEVIEW 1053 PM PST THU JAN 1 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY. SOUTHERLY WINDS OF 10 TO 20 MPH WITH GUSTS TO 35 MPH ACROSS SOUTH CENTRAL OREGON AND SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH ACROSS MUCH OF NORTHERN AND CENTRAL LAKE COUNTY WILL INCREASE TO 20 TO 35 MPH WITH GUSTS TO 55 MPH BETWEEN MIDNIGHT AND 4 AM PST FRIDAY AS A STRONG COLD FRONT MOVES THROUGH THE AREA. ANYONE PLANNING TO TRAVEL ALONG HIGHWAY 31 BETWEEN PAISLEY AND SUMMER LAKE SHOULD BE PREPARED FOR SUDDEN WIND GUSTS EXCEEDING 50 MPH AT TIMES. A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS76 KMFR 021117 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 317 AM PST FRI JAN 2 2009 ORZ021-022-021515- /O.NEW.KMFR.FR.Y.0001.090103T0900Z-090103T1600Z/ /O.CON.KMFR.HW.W.0001.000000T0000Z-090102T1200Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 317 AM PST FRI JAN 2 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM PST SATURDAY. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS MORNING. A STRONG COLD FRONT HAS MOVED INLAND. WINDS HAVE DECREASED TO 15 TO 30 MPH WITH GUSTS TO 40 MPH. WINDS WILL CONTINUE TO DECREASE THIS MORNING BECOMING NORTHWEST 10 TO 20 MPH. COLD AIR WILL MOVE INTO THE AREA TODAY AND TONIGHT. EXPECT OVERNIGHT TEMPERATURES TO LOWER INTO THE MID 30S WITH TEMPERATURES OF 33 TO 36 DEGREES EXPECTED LATE FRIDAY NIGHT THROUGH SATURDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ ORZ029>031-021500- /O.EXT.KMFR.WI.Y.0001.000000T0000Z-090102T1500Z/ KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...ALTAMONT...KLAMATH FALLS...BEATTY... BLY...CHEMULT...CRESCENT...GILCHRIST...SPRAGUE RIVER...LAKEVIEW 317 AM PST FRI JAN 2 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM PST THIS MORNING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 AM PST THIS MORNING. SOUTHERLY WINDS OF 15 TO 30 MPH WITH GUSTS OF 35 TO 45 MPH ACROSS MUCH OF KLAMATH AND LAKE COUNTIES WILL CONTINUE THROUGH 7 AM PST THIS MORNING AS A STRONG COLD FRONT MOVES THROUGH THE AREA. STRONGEST WINDS ARE EXPECTED IN CENTRAL LAKE COUNTY WITH ISOLATED GUSTS UP 55 MPH POSSIBLE. ANYONE PLANNING TO TRAVEL ALONG HIGHWAY 31 BETWEEN VALLEY FALLS AND SUMMER LAKE SHOULD BE PREPARED FOR SUDDEN WIND GUSTS EXCEEDING 50 MPH AT TIMES. A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CC
000 WWUS76 KMFR 021132 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 332 AM PST FRI JAN 2 2009 ORZ021-022-021945- /O.EXP.KMFR.HW.W.0001.000000T0000Z-090102T1200Z/ /O.CON.KMFR.FR.Y.0001.090103T0900Z-090103T1600Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 332 AM PST FRI JAN 2 2009 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM PST SATURDAY... ...HIGH WIND WARNING WILL EXPIRE AT 4 AM PST EARLY THIS MORNING... THE HIGH WIND WARNING WILL EXPIRE AT 4 AM PST EARLY THIS MORNING. A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM PST SATURDAY. A STRONG COLD FRONT HAS MOVED INLAND. WINDS HAVE DECREASED TO 15 TO 30 MPH WITH GUSTS TO 40 MPH. WINDS WILL CONTINUE TO DECREASE THIS MORNING BECOMING NORTHWEST 10 TO 20 MPH. COLD AIR WILL MOVE INTO THE AREA TODAY AND TONIGHT. EXPECT OVERNIGHT TEMPERATURES TO LOWER INTO THE MID 30S WITH TEMPERATURES OF 33 TO 36 DEGREES EXPECTED LATE FRIDAY NIGHT THROUGH SATURDAY MORNING. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ ORZ029>031-021500- /O.CON.KMFR.WI.Y.0001.000000T0000Z-090102T1500Z/ KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...ALTAMONT...KLAMATH FALLS...BEATTY... BLY...CHEMULT...CRESCENT...GILCHRIST...SPRAGUE RIVER...LAKEVIEW 332 AM PST FRI JAN 2 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING. SOUTHERLY WINDS OF 15 TO 30 MPH WITH GUSTS OF 35 TO 45 MPH ACROSS MUCH OF KLAMATH AND LAKE COUNTIES WILL CONTINUE THROUGH 7 AM PST THIS MORNING AS A STRONG COLD FRONT MOVES THROUGH THE AREA. STRONGEST WINDS ARE EXPECTED IN CENTRAL LAKE COUNTY WITH ISOLATED GUSTS UP 55 MPH POSSIBLE. ANYONE PLANNING TO TRAVEL ALONG HIGHWAY 31 BETWEEN VALLEY FALLS AND SUMMER LAKE SHOULD BE PREPARED FOR SUDDEN WIND GUSTS EXCEEDING 50 MPH AT TIMES. A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CC
000 WWUS76 KMFR 021456 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 656 AM PST FRI JAN 2 2009 ORZ029>031-021600- /O.EXP.KMFR.WI.Y.0001.000000T0000Z-090102T1500Z/ KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...ALTAMONT...KLAMATH FALLS...BEATTY... BLY...CHEMULT...CRESCENT...GILCHRIST...SPRAGUE RIVER...LAKEVIEW 656 AM PST FRI JAN 2 2009 ...WIND ADVISORY WILL EXPIRE AT 7 AM PST THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 7 AM PST THIS MORNING. THE COLD FRONT THAT BROUGHT STRONG WINDS TO THE AREA IS NOW MOVING OUT TO THE SOUTH AND EAST. SOUTHWEST TO WEST WINDS WILL CONTINUE TO GUST TO 40 MPH THIS MORNING...BUT THE STRONGEST WINDS HAVE MOVED OUT OF THE AREA. $$ ORZ021-022-022300- /O.CON.KMFR.FR.Y.0001.090103T0900Z-090103T1600Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 656 AM PST FRI JAN 2 2009 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM PST SATURDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM PST SATURDAY. COLD AIR WILL MOVE INTO THE AREA TODAY AND TONIGHT. LOW TEMPERATURES TONIGHT WILL BE IN THE MID 30S. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ STOCKTON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Jan 1, 2:00 AM PST, 27 minutes earlier.
Area forecast discussion, Jan 1, 2:00 AM PST, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEDFORD OR 200 AM PST THU JAN 1 2009 .DISCUSSION...A STRONG WARM FRONT APPROACHING THE COAST WILL MOVE INLAND THIS MORNING. WINDS ALONG THE COAST WILL BE INCREASING AS SURFACE PRESSURE GRADIENTS TIGHTEN UP. ALSO...WESTERLY FLOW AT 700MB WILL BE ON THE INCREASE ACROSS MUCH OF THE REGION BY THIS AFTERNOON. THE MODELS ARE SHOWING SPEEDS OF 50 TO 70 KTS ACROSS PORTIONS OF KLAMATH AND LAKE COUNTIES. WINDS WILL REMAIN QUITE STRONG INTO TONIGHT AHEAD OF A COLD FRONT. WILL BE ISSUING A WIND ADVISORY FOR KLAMATH AND LAKE COUNTIES FOR THIS AFTERNOON THROUGH TONIGHT. AS FAR AS THE COASTAL WINDS...WILL CONTINUE WITH A HIGH WIND WATCH FOR TONIGHT DUE TO MORE THAN AVERAGE MODEL UNCERTAINTY. THE COLD FRONT MOVES INLAND LATE TONIGHT AND ACROSS THE EAST SIDE EARLY FRIDAY MORNING. SHOWER ACTIVITY WILL DEVELOP OVER THE AREA FRIDAY AS A COLD MOIST AIR MASS SPREADS INLAND. SHOWERS WILL DECREASE FRIDAY NIGHT AS THE UPPER TROUGH MOVES EAST. SATURDAY IS LOOKING PRETTY QUIET WITH THE REGION IN BETWEEN WEATHER SYSTEMS. THE EXTENDED REMAINS UNSETTLED SUNDAY THROUGH MONDAY. BOTH THE GFS AND ECMWF BUILD 500MB HEIGHTS FROM THE SOUTH LATER TUESDAY AND WEDNESDAY SHIFTING THE JET STREAM NORTH OF THE REGION. && .AVIATION...AREAS OF MVFR CONDITIONS WEST OF THE CASCADES AS A WARM FRONT MOVES INLAND. VFR CONDITIONS EXPECTED ELSEWHERE TODAY. COASTAL WINDS WILL BE ON THE INCREASE TODAY AS THE WARM FRONT MOVES INLAND...ALSO INCREASING SOUTHERLY WINDS CASCADES EASTWARD. && .MFR WATCHES/WARNINGS/ADVISORIES... OR...HIGH WIND WATCH FROM THIS AFTERNOON THROUGH LATE TONIGHT FOR ORZ021-ORZ022. WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 4 AM PST FRIDAY FOR ORZ029-ORZ030-ORZ031. CA...NONE. PACIFIC COASTAL WATERS...STORM WARNING FROM 7 PM THIS EVENING TO 4 AM PST FRIDAY FOR PZZ350-PZZ356-PZZ370. GALE WARNING UNTIL 7 PM PST THIS EVENING FOR PZZ350-PZZ356- PZZ370. HAZARDOUS SEAS WARNING UNTIL 4 AM PST SATURDAY FOR PZZ350-PZZ356-PZZ370-PZZ376. SMALL CRAFT ADVISORY FOR WINDS UNTIL 7 PM PST THIS EVENING FOR PZZ376. GALE WARNING FROM 7 PM THIS EVENING TO 4 AM PST FRIDAY FOR PZZ376. RH/MS
Hazardous weather outlook, Dec 31, 4:08 AM PST, 22 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 408 AM PST WED DEC 31 2008 ORZ021-010000- SOUTH CENTRAL OREGON COAST- 408 AM PST WED DEC 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TODAY AND TONIGHT A FLOOD WARNING REMAINS IN EFFECT FOR THE COQUILLE RIVER AT COQUILLE IN COOS COUNTY. SEE WEATHER MESSAGE FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SUGDEN
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 31, 4:12 PM PST | Gale Watch | MFR | 11 hr | |
| Dec 31, 4:12 PM PST | Small Craft Advisory | MFR | 11 hr | |
| Dec 31, 4:12 PM PST | Storm Watch | MFR | 11 hr | |
| Jan 1, 3:00 AM PST | Gale Warning | MFR | 24 hr | |
| Jan 1, 3:00 AM PST | Small Craft Advisory for Winds | MFR | 16 hr | |
| Jan 1, 3:00 AM PST | Storm Warning | MFR | 24 hr | |
| Jan 1, 4:02 AM PST | High Surf Advisory | MFR | Coos, Curry, Douglas | 24 hr |
| Jan 1, 9:27 AM PST | High Wind Warning | MFR | Coos, Curry, Douglas | 19 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.